MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STONETOME; DISLODGER, STONE, BILIARY

BOSTON SCIENTIFIC CORPORATION STONETOME; DISLODGER, STONE, BILIARY
Model Number M00535150
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a stonetome was intended to be used in the papilla during a papillotomy procedure performed on (b)(6) 2023.During preparation, it was noticed that the tip of the stonetome was damaged as the tip of the catheter was kinked.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.This event has been deemed a reportable event based on the investigation results: the molding tip was detached from the curving mandrel.Please refer to block h10 for full investigation details.
 
Additional Manufacturer Narrative
Block e1 (initial reporter facility name): (b)(6) hospital.Block h6: imdrf device code a0501 captures the reportable investigation results of molding tip of the curving mandrel was detached.Block h10: the returned stonetome was analyzed, and a visual evaluation noted that the molding tip was detached from the curving mandrel, which was consistent with the findings when the device was observed under magnification.Per the dimensional inspection, the thickness and the length of the coined end of the forming mandrel were measured, and both were within specification.No other problems with the device were noted.The product analysis revealed that the molding tip was detached from the curving mandrel.This condition could have been generated due to handling/manipulation or the user technique to remove the mandrel from the device, such as if the physician rotated the molding tip instead of pulling the mandrel.Based on all gathered information, the most probable root cause is adverse event related to procedure.

Brand Name
STONETOME
Common Device Name
DISLODGER, STONE, BILIARY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17567655
Report Number3005099803-2023-04451
Device Sequence Number15152709
Product Code LQR
UDI-Device Identifier08714729146667
UDI-Public08714729146667
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K946358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/21/2024
Device Model NumberM00535150
Device Catalogue Number3515
Device Lot Number0030200875
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/28/2023
Initial Report FDA Received Date08/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown